Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 4, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Apr 8, 2007, 2:46 AM MDT for 6 counties in Idaho. It took effect at Apr 9, 2007, 12:00 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2007, 2:46 AM MDT (08:46 UTC)
- In effect from
- Apr 9, 2007, 12:00 PM MDT
- Expired
- Apr 9, 2007, 3:39 PM MDT
- In force
- 4 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2540 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 080846 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 246 AM MDT SUN APR 8 2007 ...VERY WINDY MONDAY AFTERNOON IN SOUTHERN IDAHO... .WEST WINDS WILL INCREASE TO ADVISORY SPEEDS MONDAY AFTERNOON IN THE SNAKE RIVER BASIN EAST OF BOISE...IN THE SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN TWIN FALLS COUNTY. THESE WINDS WILL BE DUE TO A STRONG PRESSURE DIFFERENTIAL BETWEEN A LOW IN WYOMING AND A HIGH ALONG THE OREGON COAST. IDZ014>016-030-081800- /O.NEW.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 246 AM MDT SUN APR 8 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 6 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN MAGIC VALLEY...SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN TWIN FALLS COUNTY...WHICH WILL BE IN EFFECT FROM NOON MONDAY TO 6 PM MDT MONDAY. SUSTAINED WEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH. VISIBILITY MAY BE REDUCED BY BLOWING DUST. TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS75 KBOI 081752 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1152 AM MDT SUN APR 8 2007 ...VERY WINDY MONDAY AFTERNOON IN SOUTHERN IDAHO... .A COLD FRONT WILL SWING THROUGH THE AREA EARLY MONDAY MORNING. GUSTY WEST WINDS WILL FOLLOW THE FRONT...REACHING ADVISORY SPEEDS IN THE AFTERNOON IN THE SNAKE RIVER BASIN EAST OF BOISE...IN THE SOUTHWEST IDAHO HIGHLANDS...AND IN SOUTHERN TWIN FALLS COUNTY. IDZ014>016-030-090300- /O.CON.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 1152 AM MDT SUN APR 8 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT MONDAY FOR THE UPPER TREASURE VALLEY EAST OF BOISE...THE WESTERN MAGIC VALLEY...THE SOUTHWEST IDAHO HIGHLANDS...AND SOUTHERN TWIN FALLS COUNTY. WEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH. VISIBILITY MAY BE REDUCED BY BLOWING DUST. TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 090334 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 934 PM MDT SUN APR 8 2007 ...VERY WINDY MONDAY AFTERNOON IN SOUTHERN IDAHO... .A COLD FRONT WILL SWING THROUGH THE AREA EARLY MONDAY MORNING. GUSTY WEST WINDS WILL FOLLOW THE FRONT...REACHING ADVISORY SPEEDS IN THE AFTERNOON IN THE SNAKE RIVER BASIN EAST OF BOISE...IN THE SOUTHWEST IDAHO HIGHLANDS...AND IN SOUTHERN TWIN FALLS COUNTY. IDZ014>016-030-091200- /O.CON.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 934 PM MDT SUN APR 8 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT MONDAY. WEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS UP TO 45 MPH. VISIBILITY MAY BE REDUCED BY BLOWING DUST. TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ROADWAYS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 090901 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 301 AM MDT MON APR 9 2007 ...BECOMING VERY WINDY TODAY IN SOUTHERN IDAHO... .A COLD FRONT WILL COME THROUGH THE AREA FROM THE WEST THIS MORNING. THE FRONT WILL BRING WEST WIND GUSTS OF 40 TO 50 MPH ALONG WITH SCATTERED RAIN SHOWERS. GUSTS THAT STRONG WERE REPORTED IN HARNEY COUNTY AROUND 1 AM PDT. MORE GUSTY WEST WINDS WILL FOLLOW THE FRONT...REACHING ADVISORY SPEEDS IN THE AFTERNOON IN THE SNAKE RIVER BASIN EAST OF BOISE...IN THE SOUTHWEST IDAHO HIGHLANDS...AND IN SOUTHERN TWIN FALLS COUNTY. IDZ014>016-030-091815- /O.CON.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 301 AM MDT MON APR 9 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON. A COLD FRONT WILL BRING BRIEF WIND GUSTS TO 40 TO 50 MPH LATE THIS MORNING. THIS AFTERNOON SUSTAINED WEST WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 40 MPH. VISIBILITY MAY BE REDUCED BY BLOWING DUST. TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH- SOUTH ROADWAYS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 091512 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 912 AM MDT MON APR 9 2007 ...VERY WINDY ACROSS SOUTH CENTRAL IDAHO AND BREEZY IN SOUTHWEST IDAHO... .A COLD FRONT OVER SOUTH CENTRAL IDAHO AT 9 AM BROUGHT GUSTY WEST WINDS UP TO 42 MPH. BUILDING HIGH PRESSURE AND MIXING WINDS ALOFT WILL KEEP BREEZY TO VERY WINDY CONDITIONS ACROSS SOUTHWEST TO SOUTH CENTRAL IDAHO THIS AFTERNOON. ADVISORY SPEEDS OF 30 TO 40 MPH ARE NOW EXPECTED TO BE LIMITED TO SOUTH CENTRAL IDAHO. IDZ014-015-091615- /O.CAN.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS- 912 AM MDT MON APR 9 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY FOR THE TREASURE VALLEY AND SOUTHWEST HIGHLANDS. WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 30 MPH ARE NOW EXPECTED ACROSS THE UPPER TREASURE VALLEY AND SOUTHWEST HIGHLANDS TODAY. $$ IDZ016-030-100000- /O.CON.KBOI.WI.Y.0004.070409T1800Z-070410T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 912 AM MDT MON APR 9 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY. A COLD FRONT WILL BRING BRIEF WIND GUSTS TO 40 MPH UNTIL 11 AM THIS MORNING IN THE MAGIC VALLEY. THIS AFTERNOON SUSTAINED WEST WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 40 MPH IN SOUTH CENTRAL IDAHO. TRAVEL MAY BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES ON NORTH...SOUTH ORIENTED ROADWAYS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KBOI 092139 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 339 PM MDT MON APR 9 2007 ...LOCAL WIND GUSTS AROUND 40 MPH WITH SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON... .AN UPPER LEVEL DISTURBANCE OVER SOUTHWEST IDAHO WILL CONTINUE TO KICK OFF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH PEA- SIZE HAIL AND WIND GUSTS AROUND 40 MPH. IDZ016-030-092245- /O.CAN.KBOI.WI.Y.0004.000000T0000Z-070410T0000Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 339 PM MDT MON APR 9 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE WESTERN MAGIC VALLEY AND THE SOUTHERN TWIN FALLS COUNTY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:14 PM MDT, 5 hours 32 minutes earlier.
Area forecast discussion, Apr 7, 9:14 PM MDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 914 PM MDT SAT APR 7 2007 .DISCUSSION...UPPER LEVEL LOW BECOMING MORE ELONGATED AS IT CONTINUES TO MOVE EAST ACROSS NORTHERN NV. THIS HAS BEEN HELPING TO CREATE SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN AND WESTERN PORTIONS OF OUR CWA THROUGH THE AFTERNOON AND EVENING HOURS. THE THUNDER APPEARS TO BE DIMINISHING AND WILL REMOVE THIS FROM THE FORECAST. AS THE REMAINDER OF THE NIGHT WEARS ON...WE EXPECT THE PRECIPITATION TO SHIFT EASTWARD WITH THE LOW. I HAVE UPDATED THE FORECAST TO SHOW THIS EASTWARD SHIFT. ALSO I HAVE INCREASED POPS IN THE EAST FOR THE 6 AM TO NOON SUNDAY TIMEFRAME BASED ON GOOD AGREEMENT ON THE LATEST NAM AND GFS GUIDANCE. NEW PRODUCTS OUT SHORTLY. && .AVIATION...SOME MVFR CONDITIONS CONTINUE ACROSS THE REGION IN SHOWERS. UPPER LOW WILL MOVE EAST AND TAKE MOST OF THE WEATHER WITH IT...BUT THIS WILL TAKE TIME AND EXPECT OUR NORTHERN AND EASTERN SECTIONS TO EXPERIENCE SOME MVFR CONDITIONS OFF AND ON THROUGH MIDDAY SUNDAY. SOME FOG IS POSSIBLE IF SKIES CAN CLEAR OFF FOR A FEW HOURS LATE TONIGHT...BUT AT THIS TIME THAT DOES NOT APPEAR LIKELY. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH MONDAY...UPPER LEVEL TROUGH SHOWING SIGNS OF CLOSING OFF NEAR THE OR/CA BORDER. THUNDERSTORMS WERE DEVELOPING AHEAD OF THE TROUGH AND WERE MOVING THROUGH HARNEY COUNTY. THUNDERSTORMS DO NOT APPEAR IMPRESSIVE PER SATELLITE IMAGERY AND RADAR...ALTHOUGH THERE HAVE BEEN REPORTS OF GUSTY WINDS AND BRIEF HEAVY RAIN. MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH TRACK OF UPPER LOW...AND THE GFS SEEMS TO HAVE BEEN THE MOST CORRECT ALL ALONG. THE MORE NORTHERLY TRACK OF THE LOW WILL ALLOW SHOWERS AND ISOLATED THUNDERSTORMS TO SPREAD INTO SOUTHWEST IDAHO LATE THIS AFTERNOON THROUGH THIS EVENING...WITH THE HIGHEST POPS NEAREST THE UPPER LOW TRACK WHICH INCLUDES MOST OF SOUTHEAST OREGON THE SOUTHERN IDAHO HIGHLANDS. THE UPPER LOW IS THEN PROGGED TO TURN SOUTHEAST OF THE AREA ON SUNDAY WITH LINGERING SHOWERS POSSIBLE...ESPECIALLY IN THE MORNING. SHORTWAVE UPPER RIDGE FOLDS BACK INTO THE REGION ON SUNDAY. TEMPS WILL BE ABOUT 5 DEGREES COOLER...EXCEPT IN PORTIONS OF SOUTHEAST OREGON WHERE HIGH TEMPS TODAY WERE SUPPRESSED BY CLOUDS AND SHOWERS. FAST-MOVING UPPER JET ORIENTED NEAR 40N LATITUDE WILL PUNCH A COLD FRONT THROUGH SUNDAY NIGHT...BRINGING MUCH COOLER AND UNSETTLED WEATHER TO THE AREA ON MONDAY. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ENDING THE LATEST STRING OF WARM DAYS. WEST TO NORTHWEST FLOW WILL FAVOR THE BEST CHANCE FOR PRECIP DUE TO OROGRAPHIC FORCING IN THE WEST-CENTRAL AND BOISE MOUNTAINS...WITH SNOW LEVELS DROPPING TO AROUND 5000 FEET. GUSTY NORTHWEST WINDS OF 15 TO 30 MPH WILL FOLLOW THE FRONT AS WELL. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...PROGRESSIVE PATTERN WILL BRING PERIODS OF UNSETTLED WEATHER THROUGH THE REMAINDER OF THE WEEK. CONDITIONS DRY OUT SOME ON TUESDAY AS SHORTWAVE RIDGE AMPLIFIES OVER THE AREA. HAVE PULLED HIGH TEMPS DOWN SOME ON TUESDAY /THOUGH STILL ABOVE GUIDANCE/ AS CWA REMAINS IN NORTHWEST FLOW AND GREATEST MID-LEVEL WARMING DOESN/T ARRIVE UNTIL TUESDAY NIGHT. PRECIPITATION SPREADS INTO SOUTHEAST OREGON AND MOUNTAINS OF SOUTHWEST IDAHO WEDNESDAY. DEEP LOW MOVES THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY WITH MOUNTAIN SNOW AND VALLEY RAIN. LONG RANGE MODELS FALL OUT OF PHASE AFTER THURSDAY. HOWEVER...MODELS DO AGREE ON LARGE SCALE PATTERN REMAINING ZONAL THROUGH NEXT WEEKEND...BUT DISAGREE ON THE DETAILS OF TIMING THE SMALLER FEATURES. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION/AVIATION...SP PREV SHORT TERM...BW PREV LONG TERM....DG/LH
Hazardous weather outlook, Apr 7, 6:14 AM MDT, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 614 AM MDT SAT APR 7 2007 IDZ011>016-028>030-ORZ061>064-081215- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 614 AM MDT SAT APR 7 2007 /514 AM PDT SAT APR 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.